Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


PAIN ALONG THE SPINE, BACK AND HIP JOINTS AND FATIGUE
Jun 16, 2008

Dear Dr.,

I am poz and on meds. I always have a problem of pain along the spine, back and hip joints. The pain I feel is like something is burning along the spine, back and hip joints of which I always feel somebody should massege me throughout. Also when I stand for long I feel like if my back is beaking.

This pain started even before I started taking meds.

What can I do for this pain to stop.

I also feel fatigued everyday especially after work when I reach in the house immediately after eating I feel like sleeping. Even if I try to read I cant read.

Response from Dr. Frascino

Hi,

Unfortunately, I can't diagnose the cause of your hip, back and spine pain over the Internet without the benefit of a physical examination and a more detailed medical history. I suggest you ask your HIV specialist to evaluate this problem. One concern would be bone and joint problems associated with HIV/AIDS and the use of antiretrovirals. (For instance, aseptic necrosis often affects the hip bone.) The best thing to do to make the pain stop is to identify the underlying cause of the discomfort and then treat that problem.

Regarding fatigue, this is another common complaint in the setting of HIV disease. The cause is often multifactorial (more than one underlying problem working in tandem to drain your energy batteries). I would suggest you read through the information in the archives of this forum in the chapter titled "Diagnosing Underlying Causes of Fatigue." Once you've familiarized yourself with the common and not-so-common causes of HIV-associated fatigue, make a list of potential causes and discuss these with your HIV specialist.

Good luck.

Dr. Bob


Previous
type of test to take
Next
Gardasil and HIV testing

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement